Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 22, 2001, 10:03 AM CDT for Custer County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 10:03 AM CDT (15:03 UTC)
- Expired
- Apr 22, 2001, 11:00 AM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 10:10 AM CDT | Hail 0.75 | Oconto, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 221504 SVRLBF NEC041-221600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1003 AM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1100 AM CDT * AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF OCONTO...OR ABOUT 14 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BROKEN BOW AROUND 1030 AM CDT 6 MILES EAST OF MERNA AROUND 1040 AM CDT 14 MILES NORTHWEST OF WESTERVILLE AROUND 1045 AM CDT 9 MILES NORTHWEST OF WEISSERT AROUND 1050 AM CDT 6 MILES SOUTHEAST OF GATES AROUND 1100 AM CDT THIS THUNDERSTORM...ALONG WITH OTHERS IN CUSTER COUNTY...ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...CAUSING SOME LOW LAND FLOODING. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4107 10001 4107 9931 4172 9926 4172 9992 $$ M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:53 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 22, 6:53 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...COR FOR HEADLINES...
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 AM CDT SUN APR 22 2001
PUT IN A CALL TO AN OBSERVER IN NORTHERN SHERIDAN COUNTY...AND IT
WAS CONFIRMED THAT THEY HAVE FREEZING RAIN WITH 29 DEGREES. OBSERVER
SAID ROADS AND SIDEWALKS BECOMING SLICK...BUT HAVE ICE PELLETS
STICKING TO THEM ALSO. UPDATED CHERRY AND SHERIDAN FOR FREEZING
RAIN AND SLEET THIS MORNING.
.LBF...WINTER STORM WARNING TODAY THROUGH TONIGHT ZONES
004-005-022>024-035
WINTER WEATHER ADVISORY TODAY AND TONIGHT ZONES
006-008-009-025-026-036-037-056>059.
S. MUTCHLERIn the hours before
Special weather statement, Apr 22, 5:46 AM CDT, 4 hours 17 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-221630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT SUN APR 22 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM IMPERIAL...TO NORTH PLATTE AND O NEILL. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TO THE WEST THROUGH EVENING. A LOW PRESSURE CENTER OVER SOUTHEAST COLORADO WILL TRACK NORTHEAST ALONG A WARM FRONT TODAY. THE WARM FRONT WILL CONTINUE TO LIFT NORTH INTO NEBRASKA...AND EXTEND NORTHEAST THROUGH SOUTH CENTRAL INTO NORTHEAST NEBRASKA BY EVENING. THE FRONT WILL BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT...SOME WHICH MAY REACH SEVERE LIMITS AS STRONG LIFTING OCCURS. A SERICES OF UPPER LEVEL DISTURBANCES WILL MOVE NORTH AND ROTATE AROUND AN UPPER LEVEL LOW...WHICH WILL MOVE INTO SOUTHWEST NEBRASKA DURING THE AFTERNOON. THE PRIMARY THREAT WILL BE LARGE HAIL. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:49 AM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.